What Might Happen If A Patient Takes Too Much Hypertension Medication?

Out of curiosity, if a patient is taking a blood thinner in order to lower their blood pressure, what might occur if too much was taken? Nothing extreme, but say three or four times the recommended dose?

 

 

 

 

 

What Are The Side Effects Of High Blood Pressure Medication?

Some Common Side Effects of High Blood Pressure Medicines Include:

  • Cough.
  • Diarrhea or constipation.
  • Dizziness or lightheadedness.
  • Erection problems.
  • Feeling nervous.
  • Feeling tired, weak, drowsy, or a lack of energy.
  • Headache.
  • Nausea or vomiting.
    More items to browse here…

    An Informative Video That You Can Watch About High Blood Pressure – Causes, Symptoms and Treatment Options

     

Written By Nurse007

{ 1 comment… add one }
  • John de Witt April 5, 2009, 2:29 am

    What's usually called "blood thinners" is a class of drugs known as anticoagulants. That's entirely different from the drugs used to lower blood pressure.
    If the dose of anticoagulants is too high, excessive bleeding is a worry. That can be the minor inconvenience of a nosebleed, a serious bleed in the GI tract requiring transfusion and replacement of clotting factors, or a fatal bleed in the brain.
    Accidentally double-dosing antihypertensive medications normally doesn't cause much difficulty. Perhaps a little orthostasis (getting dizzy when you stand too fast). Doses of three or four times that intended can often lead not only to symptomatic hypotension but can actually precipitate the very problems (stroke or heart attack) that treating hypertension is supposed to prevent. Even larger doses can cause serious shock, and with some classes of antihypertension, it can be very difficult to treat.

GDPR Suite

Like most websites GDPR Suite uses cookies. In order to deliver a personalized, responsive service and to improve the site, we remember and store information about how you use it. This is done using simple text files called cookies which sit on your computer.